Alert archive / New York / Small Craft Advisories in 2009
Small Craft Advisory 23, NWS Buffalo, NY
NWS Buffalo, NY issued this small craft advisory at Mar 29, 2009, 3:39 PM EDT. It took effect at Mar 30, 2009, 6:00 AM EDT. It was in force for 21 hr.
The area
The counties it named.
The facts
- Issued
- Mar 29, 2009, 3:39 PM EDT (19:39 UTC)
- In effect from
- Mar 30, 2009, 6:00 AM EDT
- Expired
- Mar 31, 2009, 3:27 AM EDT
- In force
- 21 hr
- Issued by
- NWS Buffalo, NY
The text
As transmitted, in the capitals the NWS used until 2016.
953 WHUS71 KBUF 291939 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 339 PM EDT SUN MAR 29 2009 LOZ042-300345- /O.NEW.KBUF.SC.Y.0023.090330T1000Z-090331T0200Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- 339 PM EDT SUN MAR 29 2009 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM TO 10 PM EDT MONDAY... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 6 AM TO 10 PM EDT MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ043>045-300345- /O.NEW.KBUF.SC.Y.0023.090330T1000Z-090331T0800Z/ LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 339 PM EDT SUN MAR 29 2009 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM MONDAY TO 4 AM EDT TUESDAY... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 6 AM MONDAY TO 4 AM EDT TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ TMA
6 follow-up statements
560 WHUS71 KBUF 300210 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 1010 PM EDT SUN MAR 29 2009 LOZ042-301015- /O.CON.KBUF.SC.Y.0023.090330T1000Z-090331T0200Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- 1010 PM EDT SUN MAR 29 2009 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM TO 10 PM EDT MONDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM TO 10 PM EDT MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ043>045-301015- /O.CON.KBUF.SC.Y.0023.090330T1000Z-090331T0800Z/ LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 1010 PM EDT SUN MAR 29 2009 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM MONDAY TO 4 AM EDT TUESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM MONDAY TO 4 AM EDT TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
607 WHUS71 KBUF 300739 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 339 AM EDT MON MAR 30 2009 LOZ042-301545- /O.CON.KBUF.SC.Y.0023.090330T1000Z-090331T0200Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- 339 AM EDT MON MAR 30 2009 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ043>045-301545- /O.CON.KBUF.SC.Y.0023.090330T1000Z-090331T0800Z/ LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 339 AM EDT MON MAR 30 2009 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT TUESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ SAGE
676 WHUS71 KBUF 301407 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 1007 AM EDT MON MAR 30 2009 LOZ042-302215- /O.CON.KBUF.SC.Y.0023.000000T0000Z-090331T0200Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- 1007 AM EDT MON MAR 30 2009 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ043>045-302215- /O.CON.KBUF.SC.Y.0023.000000T0000Z-090331T0800Z/ LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 1007 AM EDT MON MAR 30 2009 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT TUESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
013 WHUS71 KBUF 301945 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 345 PM EDT MON MAR 30 2009 LOZ042-310200- /O.CON.KBUF.SC.Y.0023.000000T0000Z-090331T0200Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- 345 PM EDT MON MAR 30 2009 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ043>045-310345- /O.CON.KBUF.SC.Y.0023.000000T0000Z-090331T0800Z/ LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 345 PM EDT MON MAR 30 2009 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT TUESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
967 WHUS71 KBUF 310215 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 1015 PM EDT MON MAR 30 2009 LOZ042-310315- /O.EXP.KBUF.SC.Y.0023.000000T0000Z-090331T0200Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- 1015 PM EDT MON MAR 30 2009 ...SMALL CRAFT ADVISORY HAS EXPIRED... THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. WEST TO NORTHWEST WINDS HAVE SUBSIDED TO 10 TO 20 KNOTS WITH WAVES NOW UNDER SMALL CRAFT ADVISORY CRITERIA. THE WINDS AND WAVES WILL CONTINUE TO SUBSIDE DURING THE OVERNIGHT. $$ LOZ043>045-310800- /O.CON.KBUF.SC.Y.0023.000000T0000Z-090331T0800Z/ LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 1015 PM EDT MON MAR 30 2009 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT TUESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ RSH
338 WHUS71 KBUF 310727 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 327 AM EDT TUE MAR 31 2009 LOZ043>045-310830- /O.CAN.KBUF.SC.Y.0023.000000T0000Z-090331T0800Z/ LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 327 AM EDT TUE MAR 31 2009 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE SMALL CRAFT ADVISORY. WINDS AND WAVES HAVE DROPPED BELOW ADVISORY LEVELS ON SCHEDULE. $$ SAGE
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this small craft advisory went out at Mar 29, 3:27 PM EDT, 12 minutes earlier.
Area forecast discussion, Mar 29, 3:27 PM EDT, 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
327 PM EDT SUN MAR 29 2009
.SYNOPSIS...
LOW PRESSURE DRIFTING ACROSS SOUTHERN ONTARIO WILL REDEVELOP OFF THE
NEW ENGLAND COAST BY MONDAY MORNING...BEFORE MOVING OUT TO SEA
MONDAY AFTERNOON AND NIGHT. ON THE BACK SIDE OF THIS SYSTEM...
NOTICEABLY COLDER AIR WILL SWEEP INTO THE AREA FOR TONIGHT AND
MONDAY...WHICH WILL RESULT IN RAIN SHOWERS BRIEFLY CHANGING OVER
TO SOME WET SNOW SHOWERS LATE TONIGHT AND EARLY MONDAY MORNING.
FOLLOWING THE DEPARTURE OF THE LOW...HIGH PRESSURE WILL BUILD ACROSS
THE REGION MONDAY NIGHT AND TUESDAY...BRINGING A RETURN TO DRY
WEATHER AND WARMER TEMPERATURES
&&
.NEAR TERM /THROUGH MONDAY/...
REGIONAL RADARS SHOWING SHOWER ACTIVITY ASSOCIATED WITH THE
OCCLUDED FRONTAL BOUNDARY LIFTING ACROSS THE STATE...BECOMING MORE
SCATTERED IN NATURE. THIS ACTIVITY WILL CONTINUE TO ROTATE
NORTHEAST ACROSS THE AREA THIS AFTERNOON...BUT WILL LIKELY REMAIN
SCATTERED. THERE LOOKS TO BE ABOUT A TWO HOUR BREAK OR SO TO THE
PRECIPITATION ACTIVITY UPSTREAM AS A DRY SLOT WORKS INTO THE AREA
AHEAD OF APPROACHING MID LEVEL CIRCULATION CURRENTLY MOVING
THROUGH NORTHWEST OHIO. SHOWER ACTIVITY WILL REDEVELOP UNDERNEATH
MID LEVEL CIRCULATION AS IT WORKS ACROSS THE AREA LATE THIS
AFTERNOON AND THROUGH THIS EVENING.
A LITTLE LATER TONIGHT UPSTREAM WRAPAROUND MOISTURE WILL PUSH
BACK INTO THE AREA AS THE SURFACE LOW MOVES INTO THE OTTAWA VALLEY
AND GIVES WAY TO SECONDARY COASTAL DEVELOPMENT. THE DEEPER
MOISTURE ALONG WITH DEEPENING COLD AIR IN A CYCLONIC WEST
NORTHWEST FLOW REGIME IN THE WAKE OF THIS SYSTEM WILL BE FAVORABLE
FOR SOME ENHANCEMENT ACROSS THE HIGHER TERRAIN OF THE CHAUTAUQUA
RIDGE...AND EVENTUALLY THE TUG HILL PLATEAU TOWARDS DAYBREAK. THE
COLD AIR ADVECTION WILL LIKELY SUPPORT A MIX WITH WET SNOW
OVERNIGHT...WITH PRECIPITATION CHANGING TO ALL WET SNOW ACROSS
HIGHER TERRAIN AFTER MIDNIGHT. EXPECT A SLUSHY INCH TO MAYBE AS
MUCH AS 3 OR 4 INCHES BY DAYBREAK AND THROUGH MONDAY MORNING ON
THE HILLS OF THE SOUTHERN TIER AND TUG HILL...WITH LITTLE OR
NOTHING ACROSS THE LOWER ELEVATIONS WHERE CRITICAL BOUNDARY LAYER
TEMPERATURES WILL REMAIN JUST ABOVE FREEZING.
PRECIPITATION WILL WIND DOWN MONDAY AFTERNOON AS UPSTREAM RIDGING
AND ASSOCIATED DRY AIR WILL BUILD INTO THE REGION. MIGHT BE A LITTLE
WHILE BEFORE LOW LEVEL CLOUDINESS CAN GET SCOURED OUT...BUT WE MAY
HAVE SOME LIMITED SUNSHINE DEVELOP BY LATE IN THE DAY. COLD AIR
ADVECTION AND CLOUDY SKIES FOR MUCH OF THE DAY WILL LIKELY RESULT IN
TEMPERATURES STRUGGLING TO REACH INTO THE 40S.
&&
.SHORT TERM /MONDAY NIGHT THROUGH WEDNESDAY NIGHT/...
FOLLOWING THE DEPARTURE OF TODAYS LOW PRESSURE SYSTEM...RIDGING
WILL BUILD ACROSS THE AREA AT ALL LEVELS MONDAY NIGHT...THEN WILL
SLOWLY DRIFT EAST ACROSS NEW ENGLAND ON TUESDAY. AS A RESULT...ANY
LINGERING RAIN AND SNOW SHOWERS SHOULD QUICKLY DIE OUT ACROSS THE
NORTH COUNTRY MONDAY EVENING...WITH DRY WEATHER THEN FOLLOWING FOR
THE REMAINDER OF THE NIGHT AND TUESDAY.
WHILE LOW CLOUDS WILL TEND TO LINGER A BIT ACROSS THE NORTH COUNTRY
MONDAY NIGHT DUE TO LINGERING LOW LEVEL MOISTURE...THESE SHOULD TEND
TO MIX OUT FAIRLY QUICKLY TUESDAY MORNING...RESULTING IN MOSTLY
SUNNY SKIES AREAWIDE BY TUESDAY AFTERNOON. COMBINED WITH LIGHT WINDS
AND TEMPS ALOFT WARMING TO +2C TO +4C...THIS SHOULD MAKE FOR ANOTHER
PLEASANT EARLY SPRING DAY. CONSIDERING ALL OF THE ABOVE FACTORS...HAVE
CONTINUED TO AIM ABOVE GUIDANCE AND HAVE INDICATED TEMPS REBOUNDING
TO ABOVE NORMAL LEVELS...WITH THE MAV AND ESPECIALLY THE MET STATS
LOOKING TOO COLD.
AS THE AFOREMENTIONED RIDGE CONTINUES TO DRIFT SLOWLY TO THE EAST
TUESDAY NIGHT...IT WILL ALLOW THE NEXT IN A SEEMINGLY ENDLESS SERIES
OF PACIFIC SYSTEMS TO PUSH INTO THE UPPER GREAT LAKES...WITH ITS
ASSOCIATED COLD FRONT ONLY REACHING THE CENTRAL GREAT LAKES BY
WEDNESDAY MORNING. AS THIS WILL BE TOO FAR TO THE WEST TO BRING ANY
PRECIP INTO OUR AREA BY LATE TUESDAY NIGHT...HAVE LEFT THE FORECAST
DRY THROUGH THAT TIME FRAME. THIS SAID...THE DEVELOPING SOUTHERLY
FLOW REGIME OUT AHEAD OF THIS SYSTEM WILL SPREAD INTO THE AREA
TUESDAY NIGHT...AND THIS WILL RESULT IN TEMPERATURES BOTTOMING OUT
DURING THE EVENING...THEN RISING OVERNIGHT.
DURING WEDNESDAY AND WEDNESDAY NIGHT...THE ABOVE FRONTAL SYSTEM WILL
SLOWLY MAKE ITS WAY EAST ACROSS THE AREA ALONG WITH A ROUND OF
SHOWERS...THE BULK OF WHICH WILL FALL BETWEEN WEDNESDAY AFTERNOON
AND WEDNESDAY EVENING. FORCING ASSOCIATED WITH THIS FEATURE LOOKS TO
BE FAIRLY SOLID...WITH ANY FRONTAL LIFT LIKELY BEING AUGMENTED BY
LOW-LEVEL CONVERGENCE AT THE NOSE OF A 50-60 KT 850 MB JET...AND
INCREASINGLY DIFFLUENT FLOW ALOFT. CONSIDERING THAT THIS WILL BE
COMBINED WITH A DECENT SHOT OF MOISTURE...FEEL MORE THAN JUSTIFIED
IN RAISING POPS FOR THIS TIME PERIOD FROM THE CHANCE TO LIKELY
RANGE.
&&
.LONG TERM /THURSDAY THROUGH SUNDAY/...
LOOKING FURTHER OUT...ANY LINGERING PRECIP ASSOCIATED WITH THE
MIDWEEK SYSTEM SHOULD EXIT EASTERN PORTIONS OF THE AREA THURSDAY
MORNING...WITH A DRY PERIOD THEN ENSUING FOR THURSDAY AFTERNOON AND
EVENING BEFORE THE NEXT SYSTEM APPROACHES LATER THURSDAY NIGHT AND
FRIDAY...THEN DRIFTS ACROSS NEW YORK STATE AND NEW ENGLAND FRIDAY
NIGHT AND SATURDAY. FOLLOWING THIS SYSTEM...HIGH PRESSURE AND DRIER
THEN AIR LOOKS TO FOLLOW FOR SATURDAY NIGHT AND SUNDAY. WITH THE
MEDIUM RANGE GUIDANCE COMING INTO A LITTLE BETTER AGREEMENT ON THIS
OVERALL SCENARIO...WILL BUMP UP POPS A BIT TO THE MID-HIGH CHANCE
RANGE FOR FRIDAY AND FRIDAY NIGHT...WITH VALUES REMAINING IN THE
SLIGHT CHANCE TO LOW CHANCE RANGE IN THE OTHER PERIODS.
AS FOR TEMPERATURES...THESE SHOULD GENERALLY AVERAGE ABOVE NORMAL
THROUGH THE PERIOD...OR GENERALLY IN THE LOW-MID 50S BY DAY AND 30S
AT NIGHT. GENERALLY SPEAKING...THE WARMEST DAYS SHOULD BE THOSE THAT
ARE THE DRIEST...OR THURSDAY AND SUNDAY.
&&
.AVIATION /20Z SUNDAY THROUGH FRIDAY/...
AN AREA OF SHOWERS STRETCHING FROM WESTERN PA THROUGH WESTERN NY
WILL CONTINUE TO PIVOT NORTHEASTWARD AND CROSS THE WESTERN TAF
SITES THROUGH EARLY AFTERNOON...REACHING THE EASTERN TAF SITES
BY MID TO LATE AFTERNOON. VFR CONDITIONS ARE EXPECTED FOR MUCH OF
THE TIME WITH JUST A FEW PERIODS OF MVFR VSBY/CIGS AS HEAVIER
SHOWERS MOVE THROUGH. THE STEADIER SHOWERS WILL THEN END FROM WEST
TO EAST. THIS WILL LEAVE A BRIEF RAINFREE PERIOD WITH GENERALLY
VFR CONDITIONS FROM MID AFTERNOON INTO THIS EVENING. A MID LEVEL
CLOSED LOW WILL CROSS THE REGION WITH MORE SHOWERS REDEVELOPING
LATER THIS EVENING. CONDITIONS WILL DETERIORATE TO MVFR OVERNIGHT
AS DEEPER WRAP AROUND MOISTURE ARRIVES. SOME WET SNOW WILL MIX IN
LATE TONIGHT FROM ROCHESTER WEST...CHANGING TO ALL SNOW AT KJHW
WHERE IFR IS LIKELY LATER TONIGHT.
OUTLOOK...
MONDAY...MVFR IMPROVING TO VFR.
TUESDAY...VFR.
WEDNESDAY...MVFR IN SHOWERS.
THURSDAY...VFR
FRIDAY...MVFR IN CHANCE OF RAIN.
&&
.MARINE...
LOW PRESSURE DRIFTING ACROSS SOUTHERN ONTARIO WILL REDEVELOP OFF THE
NEW ENGLAND COAST BY MONDAY MORNING...BEFORE MOVING OUT TO SEA
MONDAY AFTERNOON AND NIGHT. ON THE BACK SIDE OF THIS SYSTEM...
A WESTERLY FLOW OF COLDER AIR WILL SWEEP INTO THE AREA FOR TONIGHT
AND MONDAY. COMBINED WITH AN INCREASING PRESSURE GRADIENT...THIS
COLD ADVECTION REGIME WILL RESULT IN WINDS AND WAVES INCREASING TO
SMALL CRAFT CRITERIA BY MONDAY MORNING ACROSS LAKE ONTARIO...THEN
SHOULD EASILY REMAIN ABOVE SCA LEVELS THROUGH THE DAY BEFORE SLOWLY
DIMINISHING MONDAY NIGHT. ACCORDINGLY...SMALL CRAFT ADVISORIES WILL
BE HOISTED FOR THE NEARSHORE WATERS OF LAKE ONTARIO WITH THE
AFTERNOON MARINE FORECAST ISSUANCE.
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 6 AM MONDAY TO 4 AM EDT TUESDAY FOR
LOZ043>045.
SMALL CRAFT ADVISORY FROM 6 AM TO 10 PM EDT MONDAY FOR
LOZ042.
&&
SYNOPSIS...JJR
NEAR TERM...TMA
SHORT TERM...JJR
LONG TERM...JJR
AVIATION...TMA
MARINE...JJRHazardous weather outlook, Mar 29, 5:22 AM EDT, 10 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 522 AM EDT SUN MAR 29 2009 NYZ001>008-010>014-019>021-085-300930- NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS- NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA- CATTARAUGUS-ALLEGANY-SOUTHERN ERIE- 522 AM EDT SUN MAR 29 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ040-041-LOZ042>045-062>065-SLZ022-024-300930- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 522 AM EDT SUN MAR 29 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE ONTARIO AND SAINT LAWRENCE RIVER. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF
Nearby
Small Craft Advisories in New York, 2009Every small craft advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.